Hail, Canadian
- When
- June 30, 6:20 PM CST
- Where
- Canadian County, 5.01 mi NW of Richland
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 35.640, -97.850
A few severe storms formed near a frontal boundary across Oklahoma on the 30th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A few severe storms formed near a frontal boundary across Oklahoma on the 30th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 30, 5:23 PM CST, 57 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 623 PM CDT THU JUN 30 2016 .DISCUSSION... Aviation discussion for the 00 UTC TAFs is below. && .AVIATION... Overall, think VFR conditions will continue. Isolated TSRA will be near KOKC and KPNC through about 01 UTC. KSPS may be affected as well, but confidence is too low to add a VCTS for this site. Additional TSRA may affect parts of northern Oklahoma after 06 UTC. Kept VCTS/TEMPO TSRA near KWWR, KGAG, and KPNC for a 3 hour period 07-13 UTC. Variable gusty winds and brief MVFR or lower conditions are possible if TSRA directly affects any of these sites. Beyond 13 UTC, additional TSRA may affect parts of Oklahoma and north Texas, but did not due to low confidence of occurrence. MBS && .PREV DISCUSSION... /issued 236 PM CDT THU JUN 30 2016/ DISCUSSION... With a frontal boundary lingering around the OK/KS border and northwest flow in place, convection will be a possibility each day through the weekend across northern Oklahoma. For this afternoon and tonight, a few isolated storms are possible in northern Oklahoma near the boundary, but confidence in this activity is low. The bigger story is another developing MCS coming down off of the Rockies through Kansas into northern Oklahoma late tonight. Hi res models have been trending later and later, keeping the system out of the CWA till about 7Z now. Latest satellite and radar shows storms just now beginning to form off the Rockies, which is more in line with the latest Hi Res models. So, focused the highest POPs after 06z, with only slight chances before then. Direction of motion is also a little uncertain. Previous runs had the MCS moving off to the east along the boundary after it entered northern Oklahoma, but the most recent TTU WRF shows a slightly more southerly direction more in line with previous nights and model Corfidi vectors. Fairly high confidence that most of northern Oklahoma will see storms overnight. Less confidence in the possibility of central western Oklahoma seeing convection. The boundary continues to linger around the OK/KS border Friday and Saturday. Combined with daytime heating and a strengthening low level jet, this boundary may serve as a focus for storms Friday evening. Saturday evening, the front is set to progress slowly into southwest through north central Oklahoma. A shortwave trough will come down providing the upper level support needed to bring thunderstorms to the area once again, this time extending across a larger portion of Oklahoma. As the shortwave departs and the ridge begins to move in, there may be some lingering convection on Sunday. After that the ridge continues to build through mid week, resulting in warmer temperatures and a fairly dry forecast. Wednesday and Thursday may see temperatures approaching the 100 degrees across much of the area. Farther out, models hint at another trough coming through the following weekend, potentially bringing a brief relief from next weeks heat. Day && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 91 74 94 / 30 20 10 10 Hobart OK 73 96 75 97 / 20 20 10 10 Wichita Falls TX 73 98 75 97 / 10 10 10 0 Gage OK 69 92 73 94 / 60 20 20 40 Ponca City OK 70 85 71 93 / 40 50 30 20 Durant OK 73 95 74 94 / 0 10 0 0 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 23/17/17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1155 AM CDT THU JUN 30 2016 OKZ004>048-050>052-TXZ083>090-011700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1155 AM CDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND EVENING MAINLY ACROSS PORTIONS OF NORTHERN OKLAHOMA. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE WITH A THREAT OF DAMAGING WIND GUSTS AND HAIL UP TO THE SIZE OF QUARTERS. VERY HEAVY RAINFALL MAY ALSO LEAD TO FLASH FLOODING. THERE IS A MARGINAL RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING NORTH OF A LINE FROM CUSHING TO GUTHRIE TO CHEYENNE OKLAHOMA. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ALONG AND NORTH OF I-40 SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS LATE THIS AFTERNOON THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS WEEKEND. HEAVY RAIN RESULTING IN LOCALIZED FLOODING WILL BE THE BIGGEST CONCERN EARLY FRIDAY THROUGH SATURDAY...ESPECIALLY ALONG AND NORTH OF I40. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE AT TIMES WITH A THREAT OF DAMAGING WINDS AND SMALL HAIL. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 537 PM CDT THU JUN 30 2016 OKZ013-302315- NOBLE OK- 537 PM CDT THU JUN 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NOBLE COUNTY UNTIL 615 PM CDT... AT 537 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF ORLANDO...MOVING EAST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3616 9731 3616 9742 3624 9742 3627 9732 TIME...MOT...LOC 2237Z 268DEG 11KT 3620 9735 MAD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
558 PM CDT THU JUN 30 2016
TXZ085-086-302330-
WILBARGER TX-WICHITA TX-
558 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WILBARGER AND WEST
CENTRAL WICHITA COUNTIES UNTIL 630 PM CDT...
AT 557 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF HARROLD. THIS STORM WAS NEARLY STATIONARY.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
ELECTRA...HARROLD AND HAYNESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3417 9910 3421 9898 3417 9891 3407 9884
3401 9899
TIME...MOT...LOC 2257Z 119DEG 1KT 3413 9898
MBSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
604 PM CDT THU JUN 30 2016
OKZ019-020-302330-
LOGAN OK-PAYNE OK-
604 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN AND
SOUTHWESTERN PAYNE COUNTIES UNTIL 630 PM CDT...
AT 603 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF COYLE...MOVING SOUTH AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3612 9734 3604 9713 3595 9714 3588 9714
3592 9741
TIME...MOT...LOC 2303Z 17DEG 11KT 3601 9727
MADSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
613 PM CDT THU JUN 30 2016
OKZ013-302345-
NOBLE OK-
613 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL NOBLE COUNTY UNTIL
645 PM CDT...
AT 612 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF RED
ROCK...MOVING SOUTHEAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3650 9703 3637 9703 3637 9718 3649 9727
3659 9716
TIME...MOT...LOC 2312Z 311DEG 13KT 3648 9711
MADSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
624 PM CDT THU JUN 30 2016
OKZ018-019-024-025-010000-
OKLAHOMA OK-CANADIAN OK-LOGAN OK-KINGFISHER OK-
624 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKLAHOMA...
NORTHEASTERN CANADIAN...SOUTHWESTERN LOGAN AND SOUTHEASTERN
KINGFISHER COUNTIES UNTIL 700 PM CDT...
AT 623 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
PIEDMONT...MOVING SOUTHWEST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3579 9780 3582 9775 3573 9758 3548 9762
3557 9791
TIME...MOT...LOC 2323Z 23DEG 20KT 3570 9772
MADSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 640 PM CDT THU JUN 30 2016 OKZ019-020-010015- LOGAN OK-PAYNE OK- 640 PM CDT THU JUN 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOGAN AND SOUTHWESTERN PAYNE COUNTIES UNTIL 715 PM CDT... AT 636 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF MULHALL...MOVING SOUTH AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... LAT...LON 3609 9746 3607 9722 3583 9720 3586 9753 TIME...MOT...LOC 2336Z 5DEG 13KT 3599 9735 MAD
The Norman radar (KTLX), 62 km away, was scanning. The volume nearest the first event began at 00:21 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
No damage reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 637029, 637031.